Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 62, NWS Los Angeles, CA

May 22, 2011

NWS Los Angeles, CA issued this small craft advisory at May 22, 2011, 3:26 AM PDT. It took effect at May 23, 2011, 3:00 PM PDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
May 22, 2011, 3:26 AM PDT (10:26 UTC)
In effect from
May 23, 2011, 3:00 PM PDT
Expired
May 26, 2011, 3:00 AM PDT
In force
60 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 22, 3:18 AM PDT, 8 minutes earlier.

Area forecast discussion, May 22, 3:18 AM PDT, 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
318 AM PDT SUN MAY 22 2011

.SYNOPSIS...

ONSHORE FLOW BENEATH A WEAK LOW PRESSURE AREA WILL CONTINUE A
COOL AIR MASS WITH A DEEP MARINE LAYER INTO MONDAY. THE AIR MASS
WILL WARM ON TUESDAY AS WEAK HIGH PRESSURE BUILDS ALOFT...BUT AN
ONSHORE FLOW PATTERN DEVELOPING FOR THE LATTER HALF OF THE WEEK
COULD BRING COOLER TEMPERATURES AND PERSISTENT COASTAL LOW CLOUDS
AND FOG THROUGH NEXT WEEKEND.

&&

.SHORT TERM (TODAY-TUESDAY)...

THE LATEST FOG PRODUCT IMAGERY INDICATES A MUCH MORE DEVELOPED
MARINE LAYER TAKING SHAPE THIS MORNING. A WEAK TROUGH OF LOW
PRESSURE MOVING OVER THE AREA THROUGH MONDAY WILL ALLOW ONSHORE
FLOW TO PERSIST AND A DEEPER MARINE LAYER TO DEVELOP. AS A
RESULT...THE AIR MASS WILL COOL THROUGH MONDAY. TEMPERATURES WILL
NUDGE DOWN EACH DAY THROUGH MONDAY...WITH THE COASTAL AND VALLEY
SECTIONS LIKELY STRUGGLING TO CLEAR EACH DAY. COASTAL AND VALLEY
LOCATIONS NORTH OF POINT CONCEPTION WILL LIKELY STRUGGLE TO CLEAR
THIS AFTERNOON...BUT COULD CLEAR A LITTLE QUICKER ON MONDAY
AFTERNOON. FOR THE SOUTHERN VALLEYS...BETTER CLEARING IS POSSIBLE
THIS AFTERNOON...BUT WITH KLAX-KDAG SURFACE GRADIENTS
STRENGTHENING TO BETWEEN 9 AND 10 MB ONSHORE MONDAY...THE SOUTH
COAST BASIN WILL LIKELY REMAIN SOCKED IN WITH A DEEP MARINE LAYER.
NAM BUFR TIME HEIGHT SECTIONS DEEPEN THE MARINE LAYER FROM AROUND
2000 FEET TO AROUND 4000 FEET BY TONIGHT. WITH NAM BUFR TIME
HEIGHT SECTIONS AGREEING WELL WITH THE LATEST AMDAR SOUNDING FROM
KLAX AND SATELLITE IMAGERY INDICATING A BETTER MARINE LAYER
DEVELOPING...CONFIDENCE IS GROWING FOR THE SCENARIO TO UNFOLD.

WITH THE DEEPENING MARINE LAYER...A DRIZZLE SCENARIO COULD ALSO
UNFOLD. LATEST NAM BUFR TIME HEIGHT SECTIONS OVER THE AREA
CONTINUE TO INDICATE OMEGA VALUES WITH THE BOUNDARY LAYER OF THE
ATMOSPHERE. A WEAK VEERING WIND PROFILE WITH HEIGHT IS
PRESENT...POSSIBLY ENHANCING THE LIFT SOME.

A COOL FRONT MOVES OVER THE AREA ON MONDAY AFTERNOON AND COULD
PRODUCE SOME GUSTY WINDS OVER THE ANTELOPE VALLEY IN THE
AFTERNOON AND EVENING...AND ACROSS SOUTHERN SANTA BARBARA
COUNTY AND THE INTERSTATE 5 CORRIDOR MONDAY NIGHT. THESE WINDS
COULD REACH ADVISORY LEVELS AS ENOUGH THERMAL AND PRESSURE
ADVECTION TAKES PLACE.

BEHIND THE BOUNDARY...SHORTWAVE RIDGING SHOULD BUILD OVER THE
AREA ON TUESDAY BRINGING A WARMING TREND UP AT LEAST INTO
MIDWEEK. 500 MB HEIGHTS LIFT THROUGH TUESDAY NIGHT...THEN BEGIN
TO DESCEND FOR MIDWEEK. SOME UNCERTAINTY REMAINS FOR ANOTHER COOL
FRONT PUSHING SOUTH ON WEDNESDAY.

.LONG TERM (WEDNESDAY-SATURDAY)...

MODEL SOLUTIONS DROP A WEAK BOUNDARY SOUTH FOR MIDWEEK...POSSIBLY
WITH ENOUGH MOISTURE TO BRING A FEW SHOWERS TO AREAS NORTH OF
POINT CONCEPTION. MODEL GUIDANCE SEEMS TO BE AGGRESSIVE WITH
WARMING THE AIR MASS FOR THE LATTER HALF OF THE WEEK...BUT WITH
SOUTHWEST FLOW ALOFT AND DESCENDING 500 MB HEIGHTS...AN ONSHORE
FLOW PATTERN SHOULD REMAIN INTACT AND HINDER SOME OF THE WARMING.
THE PACKAGE TRENDS ON THE COOL SIDE OF MODEL GUIDANCE FOR THE
COASTAL AND VALLEY AREAS TAKING INTO ACCOUNT SYNOPTIC PATTERN.

ANOTHER TROUGH OF LOW PRESSURE REMAINS A POSSIBILITY OVER NEXT
WEEKEND BRINGING A CONTINUED COOLER THAN NORMAL AIR MASS WITH A
PERSISTENT MARINE LAYER.

&&

.AVIATION...22/0610Z.

PREDOMINANTLY MVFR CONDITIONS WILL ESTABLISH OVER THE AREA THROUGH
12Z. COASTAL TERMINALS WILL LIKELY STRUGGLE TO CLEAR ON SUNDAY
AFTERNOON...POSSIBLY REMAINING MVFR THROUGHOUT THE DAY.

KLAX...MVFR CONDITIONS SHOULD DEVELOP AT KLAX AT 07Z...BUT THERE IS
A 20 PERCENT MVFR CONDITIONS COULD DELAY AS LATE AS 10Z TONIGHT.
MVFR CONDITIONS WILL LINGER THROUGHOUT THE PERIOD...BUT SOME
SCATTERING OUT COULD OCCUR BETWEEN 20Z AND 24Z SUNDAY.

KBUR...MVFR CONDITIONS SHOULD SPREAD INTO KBUR BETWEEN 11Z AND
14Z...WITH THE HIGHEST CONFIDENCE IN THE 11Z TO 12Z TIME PERIOD.
MVFR CONDITIONS SHOULD LINGER INTO AT LEAST 18Z...BUT VFR CONDITIONS
COULD DELAY TO AS LATE AS 20Z SUNDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

SYNOPSIS...HALL
PUBLIC...HALL
AVIATION...HALL/ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 21, 8:50 PM PDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT SAT MAY 21 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GALE FORCE WINDS ARE POSSIBLE ACROSS THE COASTAL WATERS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RAT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:26 AM PDTGale WarningLOX48 hr
May 22, 9:56 AM PDTWind AdvisoryLOX17 hr
May 22, 2:13 PM PDTWind AdvisoryLOX20 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.